On the complexity of minimizing median normal forms of monotone Boolean functions and lattice polynomials - Archive ouverte HAL Access content directly
Journal Articles Journal of Multiple-Valued Logic and Soft Computing Year : 2019

On the complexity of minimizing median normal forms of monotone Boolean functions and lattice polynomials

(1) , (2) , (2) , (3, 4)
1
2
3
4

Abstract

In this document, we consider a median-based calculus to represent monotone Boolean functions efficiently. We study an equa-tional specification of median forms and extend it from the domain of monotone Boolean functions to the domain of polynomial functions over distributive lattices. This specification is sound and complete. We illustrate its usefulness when simplifying median formulas algebraically. Furthermore, we propose a definition of median normal forms (MNF), that are thought of as minimal median formulas with respect to a structural ordering of expressions. We investigate related complexity issues and show that the problem of deciding whether a formula is in MNF, that is the problem of minimizing the median form of a monotone Boolean function, is in Σ P 2. Moreover, we show that it still holds for arbitrary Boolean functions, not necessarily monotone.
Fichier principal
Vignette du fichier
median_computations_MVLSC-CMPS.pdf (283.42 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01905491 , version 1 (25-10-2018)

Identifiers

  • HAL Id : hal-01905491 , version 1

Cite

Miguel Couceiro, Pierre Mercuriali, Romain Péchoux, Abdallah Saffidine. On the complexity of minimizing median normal forms of monotone Boolean functions and lattice polynomials. Journal of Multiple-Valued Logic and Soft Computing, 2019, 33 (3), pp.197-218. ⟨hal-01905491⟩
180 View
99 Download

Share

Gmail Facebook Twitter LinkedIn More